TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Symphony. Offline
"You're the only light."
Experienced TeenHelper
******
 
Symphony.'s Avatar
 
Name: Sarah
Age: 20
Gender: Female
Location: USA.

Posts: 619
Blog Entries: 29
Join Date: December 10th 2011

About Medication...? - April 27th 2012, 10:47 PM

So I'm on Abilify and the generic of Zoloft. I take the Abilify off-label, meaning it was created for depression but it also works on OCD, which is what I'm taking it for. Although I wasn't diagnosed with depression, I went through a period of depression caused by my OCD. And basically, I'm scared that once I'm taken off the Abilify, my depressive moods will come back.
So I was wondering, is Zoloft sometimes used as an antidepressant? Because if it is, I probably wouldn't have to worry.


"What's done in the dark will be brought to the light."
Associate HelpLink Mentor
   
  (#2 (permalink)) Old
MostlyHarmless Offline
Member
Welcome me, I'm new!
*
 
MostlyHarmless's Avatar
 
Name: Sidonie
Age: 25
Gender: -
Location: Sunny England

Posts: 18
Join Date: December 4th 2011

Re: About Medication...? - April 27th 2012, 11:23 PM

Zoloft is an antidepressant but is also used to treat anxiety disorders and OCD. But because everybody is different and some meds work better than others for different people, the fact that it is an antidepressant doesn't necessarily mean it will treat your depressive episodes if they come back. Talk to your doctor or psychiatrist about it, and in the meantime, don't worry
  Send a message via MSN to MostlyHarmless  
1 user(s) liked this post or found it helpful.
  (#3 (permalink)) Old
Never Forget Hope
I can't get enough
*********
 
escape_thereal_world's Avatar
 
Name: Kelly
Age: 29
Gender: Female
Location: Charleston, SC

Posts: 3,097
Blog Entries: 98
Join Date: January 7th 2009

Re: About Medication...? - May 1st 2012, 04:32 PM

The dosage of Zoloft given, is what determines the usage. For example, the smaller doses are used for anxiety. The larger for depression, and I believe the largest doses are for OCD or it's the same as the anxiety dosage.

So, you probably shouldn't rely on it. Why don't you talk to your doctor about this? Plus, you should be weaned off Abilify. If you ago a week with a smaller dose, and you start to feel bad again, let your doctor know so they can either get you back on the full strength of Abilify, or find another medicine to use.
   
Closed Thread

Bookmarks

Tags
medication

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.